Alert archive / Georgia / Special Weather Statements in 2025
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 10, 2025, 8:31 AM EST for 25 counties in Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2025, 8:31 AM EST (13:31 UTC)
- Expired
- Jan 10, 2025, 9:15 AM EST
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
All 25 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Gilmer County, GA, Gordon County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Greer radar (KGSP), 143 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491
WWUS82 KFFC 101331
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
831 AM EST Fri Jan 10 2025
GAZ001>009-011>016-019>025-027-030>036-038-039-101415-
Chattooga-Wilkes-Walker-Whitfield-Hall-Jackson-North
Fulton-Catoosa-Barrow-Cobb-Cherokee-Bartow-Pickens-Dade-Fannin-Banks-
Dawson-Forsyth-Gwinnett-White-Paulding-Murray-Lumpkin-Gilmer-Madison-
Polk-Union-Towns-Gordon-Oglethorpe-Clarke-Floyd-
831 AM EST Fri Jan 10 2025
...AN AREA OF HEAVY SNOW...
At 830 AM EST, an area of heavy snow was located over Ranger, or 13
miles west of Jasper, moving northeast at 55 mph.
HAZARD...An area of heavy snow
SOURCE...NWS Meteorologists
ACCUMULATION...Accumulations of up to 2 to 3 inches of heavy snow are
expected over the next 3 to 4 hours.
TEMPERATURES...Temperatures are expected to remain just below
freezing.
IMPACT...Roads will become snow covered. Expect travel to become
more difficult.
Locations impacted include...
Rome, Gainesville, Dalton, Canton, Cartersville, Calhoun, Winder,
Jefferson, Lafayette, Commerce, Cumming, Dahlonega, Summerville,
Chatsworth, Jasper, Ringgold, Cleveland, Dawsonville, Trenton, and
Ellijay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The snow can accumulate at a rate of one inch per hour or more in
this area of heavy snow. Be prepared for hazardous driving
conditions. Consider delaying travel if you will be going through
this area of heavy snow.
A Winter Storm Warning/Advisory is in effect for the area. Please
monitor local media outlets and the National Weather Service for
further statements.
LAT...LON 3499 8355 3480 8368 3474 8362 3448 8365
3443 8361 3449 8354 3446 8340 3424 8334
3427 8311 3417 8310 3389 8279 3411 8543
3498 8560
TIME...MOT...LOC 1330Z 237DEG 47KT 3449 8466
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 10, 6:44 AM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Jan 10, 6:44 AM EST, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 644 AM EST Fri Jan 10 2025 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Saturday) Issued at 412 AM EST Fri Jan 10 2025 Key Messages: - A significant winter storm will impact northern Georgia today, leading to hazardous or impossible travel conditions. - Ice accumulations of 0.15 to 0.40 inches may lead to power outages, especially in northeast Georgia. - Snow amounts in the 1 to 2 inch range a possible north of Interstate 20, with isolated totals near 3 inches possible on the higher mountain peaks. Winter Weather Threats Through Saturday: A Winter Storm Warning remains in place for portions of north Georgia that will experience hazardous or impossible travel conditions today. Travel is not advised within the warning area, and should be avoided if possible. If you must travel, ensure that you have an extra method of staying warm, an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained by calling 5 1 1. Downed trees or powerlines may also occur within the warning area, leading to power outages. Several counties in central Georgia remain under a Weather Advisory. These counties may experience hazardous travel due to snow and ice, especially this morning. As it has been with the prior forecasts, surface temperatures remain the primary challenge for today. The two main forces affecting the temperature forecast should be the low surface dewpoints this morning (evaporative cooling potential) and the potential for low level WAA this afternoon. Observed surface dewpoints over northern Georgia were in the teens as of 4 AM. This was on track compared to the prior forecast. From Macon southwards, dewpoints were in the mid 20s, and this was a deviation of 6 to 8 degrees (higher) from the prior forecast. The low surface dewpoints in northern Georgia should combine with a substantial dry layer (below 700 mb on the 00Z sounding) in the lower levels of the atmosphere to produce a significant amount of evaporative cooling this morning. This should drive temperatures downward, from the current values in the lower 30s to the upper 20s once precipitation starts. As a result the initial precipitation type this morning should be snow. The higher surface dewpoints in central Georgia suggest a lower evaporative cooling potential and this may limit the potential time window for a brief burst of snow in this morning. As the day progress the freezing line should gradually move northwards in response to low level WAA. The degree to which this will occur remains in doubt, but the latest CAM runs have been inching it towards the Atlanta area this afternoon. In northeast Georgia where colder surface air tends to linger, we may stay at or just below freezing for the entire event. This suggest the highest potential for ice accumulations of 0.25 inches or more along a line from just north of Atlanta to Gainesville to Lake Hartwell. Snow amounts near an inch could occur in the Atlanta Metro this morning, but the highest totals 2-3 inches should be limited to the mountains. Freezing precipitation will come to and end for most of the region by 2 AM Saturday. However a few snow flurries could linger in the mountains of northern Georgia through Saturday morning. Depending on how substantial ice accumulations are, there could be a concern for additional power outages on Saturday as northwest wind gusts creep into the 15 to 25 mph range. Otherwise temperatures should warm gradually on Saturday, with all but the higher peaks of the mountains climbing back above freezing. This should aid in melting, but patches of black ice may reform Saturday night as temperatures fall back below freezing. && .LONG TERM... (Saturday night through Thursday) Issued at 412 AM EST Fri Jan 10 2025 Consistent upper level troughing over the Eastern U.S. will continue to favor below average temperatures during this period. No major storm systems appear to be in the pipeline at this time, though a weak system tracking along the Gulf Coast could bring some light precipitation to central Georgia on Monday. && .AVIATION... (12Z TAFS) Issued at 643 AM EST Fri Jan 10 2025 Conditions are deteriorating rapidly. A TEMPO in place will cover scattered -SNPL chances before switching over to sleet and a FZRA mix. VIS could drop below 1SM at times after 15Z as some of the heavier winter precip starts with CIGS dropping to as lows as OVC005 during the tempo. There remains some uncertainty as to how far south the freezing precip will reach and there is a chance for ATL to see some periods of -SHRA before transitioning to a wintery mix for FZRA. Winds will generally stay on the east side at less than 10 kts. //ATL Confidence...12Z Update... Low on weather element. High on all other elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 34 29 40 19 / 100 100 0 0 Atlanta 34 30 37 19 / 100 90 0 0 Blairsville 32 26 33 14 / 100 90 10 0 Cartersville 35 29 37 14 / 100 90 0 0 Columbus 40 33 43 22 / 100 100 0 0 Gainesville 33 29 38 18 / 100 100 0 0 Macon 39 32 45 21 / 90 100 0 0 Rome 35 28 37 14 / 100 80 10 0 Peachtree City 36 30 38 17 / 100 90 0 0 Vidalia 46 39 50 26 / 60 100 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 7 AM EST Saturday for GAZ001>009- 011>016-019>025-027-030>039-041>060. Winter Weather Advisory until 4 PM EST this afternoon for GAZ061- 062-066>076-078-079-081>084-089. && SHORT TERM...Albright LONG TERM....Albright AVIATION...Vaughn
Hazardous weather outlook, Jan 10, 6:42 AM EST, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 642 AM EST Fri Jan 10 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 642 AM EST Fri Jan 10 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... A Winter Storm Warning is in effect from 5 AM Friday to 7 AM Saturday for much of north Georgia, mainly along and north of the I-20 corridor. Accumulating frozen precipitation is expected Friday through Saturday morning. Please refer to the Winter Storm Warning...WSWFFC...for more detailed information. Scattered power outages are possible in areas with significant ice accumulation. A Winter Weather Advisory is in effect from 5 AM to 4 PM Friday along and north of a line from Columbus to Macon to Augusta, for counties that are not already under the Winter Storm Warning. A period of snow, sleet, and freezing rain may occur during the morning, which could have impacts on travel. A transition to rain is expected in the afternoon, which will limit further impacts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Gusty winds are possible on Saturday, and while not currently expected to meet the Wind Advisory threshold, gusty winds coupled with built-up ice and snow on trees and power lines may lead to additional problems, despite precipitation coming to an end in the morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of wintry precipitation through the web by going to weather.gov/atlanta. Please relay any information about observed wintry precipitation to the NWS.
In the hours before
Local storm report, Jan 10, 8:23 AM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
823 AM EST Fri Jan 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM Snow Carrollton 33.58N 85.08W
01/10/2025 M1.8 Inch Carroll GA Emergency Mngr
Snow still falling at the time of this
observation.
&&Local storm report, Jan 10, 8:24 AM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
824 AM EST Fri Jan 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Snow 1 E Douglasville 33.75N 84.72W
01/10/2025 E1.5 Inch Douglas GA Emergency Mngr
Estimated 1.5 inches of snow at the Douglas
County EOC with snow still falling.
&&Special weather statement, Jan 10, 8:26 AM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
826 AM EST Fri Jan 10 2025
GAZ030>034-037-038-041>050-054-055-057-059-060-101415-
Morgan-Putnam-Fayette-Walton-Rockdale-Carroll-Gwinnett-Jasper-Newton-
Paulding-Henry-South Fulton-Polk-North
Fulton-Douglas-Cobb-Clayton-Haralson-DeKalb-Oglethorpe-Oconee-Greene-
826 AM EST Fri Jan 10 2025
...A BAND OF HEAVY SNOW...
At 824 AM EST, a band of heavy snow was located over Panola Mountain
State Park, or 9 miles west of Conyers, moving northeast at 15 mph.
HAZARD...A band of heavy snow
SOURCE...NWS Meteorologists
ACCUMULATION...Accumulations of up to 2 inches of snow are
expected over the next 1-2 hours.
TEMPERATURES...Temperatures are expected to remain just below
freezing.
IMPACT...Visibility will be reduced to less than 1/2 miles at times.
Roads will become snow covered. Expect travel to become
more difficult.
Locations impacted include...
Atlanta, Marietta, Douglasville, Carrollton, McDonough, Decatur,
Conyers, Monroe, Covington, Dallas, Jonesboro, Madison, Greensboro,
Watkinsville, Buchanan, City of South Fulton, Sandy Springs, Smyrna,
Dunwoody, and East Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The snow can accumulate at a rate of one inch per hour or more in
this band of heavy snow. Be prepared for hazardous driving
conditions. Consider delaying travel if you will be going through
this band of heavy snow.
Visibilities are below one quarter of a mile in this band of heavy
snow. If you are driving, slow down and be on alert for other
motorists. Low visibility shortens the amount of time you have to
react to situations.
A Winter Storm Warning/Advisory is in effect for the area. Please
monitor local media outlets and the National Weather Service for
further statements.
LAT...LON 3399 8536 3383 8296 3336 8316 3360 8533
3381 8537
TIME...MOT...LOC 1324Z 233DEG 14KT 3363 8415Local storm report, Jan 10, 8:27 AM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
827 AM EST Fri Jan 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM Snow 3 S Union 33.80N 84.99W
01/10/2025 M2.5 Inch Carroll GA Amateur Radio
Measured snow of 2.5 inches at the
intersection of Old Draketown and Rainey
Roads.
&&Local storm report, Jan 10, 8:30 AM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
830 AM EST Fri Jan 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Snow 1 S Dunwoody 33.93N 84.33W
01/10/2025 M2.0 Inch DeKalb GA Public
Snow.
&&
VSSSpecial weather statement, Jan 10, 8:31 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
831 AM EST Fri Jan 10 2025
GAZ001>009-011>016-019>025-027-030>036-038-039-101415-
Chattooga-Wilkes-Walker-Whitfield-Hall-Jackson-North
Fulton-Catoosa-Barrow-Cobb-Cherokee-Bartow-Pickens-Dade-Fannin-Banks-
Dawson-Forsyth-Gwinnett-White-Paulding-Murray-Lumpkin-Gilmer-Madison-
Polk-Union-Towns-Gordon-Oglethorpe-Clarke-Floyd-
831 AM EST Fri Jan 10 2025
...AN AREA OF HEAVY SNOW...
At 830 AM EST, an area of heavy snow was located over Ranger, or 13
miles west of Jasper, moving northeast at 55 mph.
HAZARD...An area of heavy snow
SOURCE...NWS Meteorologists
ACCUMULATION...Accumulations of up to 2 to 3 inches of heavy snow are
expected over the next 3 to 4 hours.
TEMPERATURES...Temperatures are expected to remain just below
freezing.
IMPACT...Roads will become snow covered. Expect travel to become
more difficult.
Locations impacted include...
Rome, Gainesville, Dalton, Canton, Cartersville, Calhoun, Winder,
Jefferson, Lafayette, Commerce, Cumming, Dahlonega, Summerville,
Chatsworth, Jasper, Ringgold, Cleveland, Dawsonville, Trenton, and
Ellijay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The snow can accumulate at a rate of one inch per hour or more in
this area of heavy snow. Be prepared for hazardous driving
conditions. Consider delaying travel if you will be going through
this area of heavy snow.
A Winter Storm Warning/Advisory is in effect for the area. Please
monitor local media outlets and the National Weather Service for
further statements.
LAT...LON 3499 8355 3480 8368 3474 8362 3448 8365
3443 8361 3449 8354 3446 8340 3424 8334
3427 8311 3417 8310 3389 8279 3411 8543
3498 8560
TIME...MOT...LOC 1330Z 237DEG 47KT 3449 8466The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 6:57 AM EST | Special Weather Statement | FFC | Carroll, Douglas, Haralson | 63 min |
| Jan 10, 7:47 AM EST | Special Weather Statement | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 47 more | 28 min |
| Jan 10, 8:26 AM EST | Special Weather Statement | FFC | Carroll, Clayton, DeKalb, Douglas, Fulton, Greene and 7 more | 49 min |
| Jan 10, 9:21 AM EST | Special Weather Statement | FFC | Greene, Morgan, Newton, Oconee, Rockdale, Taliaferro and 3 more | 39 min |
| Jan 10, 9:35 AM EST | Special Weather Statement | FFC | Carroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 6 more | 40 min |
Nearby
Special Weather Statements in Georgia, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.